Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Escitalopram / Lexapro / Cipralex Post messages here about Escitalopram
Reply
 
Thread Tools Display Modes
  #1  
Old 23-07-18, 13:28
Mumzy Mumzy is offline
Junior Member
 
Join Date: May 2018
Posts: 108
Seriously fed up

So here I am weeks on and Iím still only taking the most tiny bit of my Escitalopram every night. By tiny bit I mean I break the 5mg tablet into 4 with my pill cutter then I chip away a little at the quarter!! So itís prob only around 1mg if Iím being really honest.
The children are now off for their summer holidays and I cannot imagine doing absolutely nothing with them for the 6 weeks just because of my anxiety. Itís making me feel really sad.
I was on 5mg for 13 years up until Feb (5mg every other day for the past year)
I am so scared of potential side effects. I took slightly more than my usual 1mg Friday night and woke 4 hours later with a pounding heart and really sweaty.
I havenít slept right through the night in aaaages and I find it so hard to get back to sleep once my husband gets up for work (around 5am) I feel so tired and chaises all the time
I just want to feel normal again.
I wish I could just tell myself to up the dose and for me to think Ďah I so needed thatí
Reply With Quote
  #2  
Old 24-07-18, 05:58
Phill2's Avatar
Phill2 Phill2 is offline
Senior Member
 
Join Date: Jul 2005
Location: , , Australia.
Posts: 1,504
Re: Seriously fed up

Hi again Mumzy
I think you'll find the "side effects" you're feeling are actually your fear of taking it.
If you can overcome that fear and take the required dose you'll feel a lot better after a couple of weeks.
I've swapped over from Zoloft and been on 10mg Lex for 2 weeks now.
The only difference I've noticed is that I occasionally get a bit of a dry mouth.
I doubt that the amount you are taking is having any actual physical or mental effect on you.
Good luck with it and let us know how you go.
__________________
Don't believe everything you think.

Don't be afraid that your life will end, be afraid that it will never begin.
Reply With Quote
  #3  
Old 24-07-18, 08:52
GiantMogwai GiantMogwai is offline
Junior Member
 
Join Date: Jun 2018
Posts: 269
Re: Seriously fed up

Mumzy - you should try to take doctors advice on dosage. Sometimes they can give you something else to take to help you relax/sleep whilst you are getting used to this.

In my experience getting used to these drugs even at tiny doses can have noticeable effects but taking less doesn't necessarily make it any easier.

---------- Post added at 08:52 ---------- Previous post was at 08:02 ----------

I have to say though that I stopped taking Escitalopram last precisely due to waking up with a racing heart rate a couple of nights running.

I believe this was caused by the drug either as a direct result or an anxiety related response to taking the drug.

I know from experience this stops after a while once you get used to it, but also most recently I know when I stopped taking the drug waking up with a racing heart rate in the middle of the night went away.

If you had this symptom prior to taking Escitalopram then it is probably anxiety, but if this is new after taking Escitalopram I would make your doctor aware and they might have a strategy to get you on the drug more comfortably.

Good luck, and am sorry you are having to deal with all of this. Must be quite difficult.
Reply With Quote
  #4  
Old 24-07-18, 15:27
NervousKel NervousKel is offline
Junior Member
 
Join Date: Apr 2018
Posts: 174
Re: Seriously fed up

Hi Mumzy!

I wonder if it would help if you wrote up a schedule for yourself regarding your pills? Such as, take a full quarter of the 5 mg for one week (or two weeks or whatever you feel comfortable with), and then go up to two quarters, and so on?

I also had the waking in the night with panic when I first started. I think it happened 2 or 3 nights, and then stopped. I haven't had it since.

I've had insomnia since the anxiety came back in April; and I do have a prescription sleep aid (trazodone) that I take on the nights the insomnia is really bad. It helps just knowing I have it available. Maybe you could ask your doctor for something to help you sleep?
Reply With Quote
  #5  
Old 27-07-18, 20:18
NervousKel NervousKel is offline
Junior Member
 
Join Date: Apr 2018
Posts: 174
Re: Seriously fed up

Hi Mumzy! I was curious to see how you are doing now?
Reply With Quote
  #6  
Old 29-07-18, 19:27
Mumzy Mumzy is offline
Junior Member
 
Join Date: May 2018
Posts: 108
Re: Seriously fed up

Thanks for you replies.

I still havenít managed to take the whole quarter but last night I did take more than I have been taking. I feel so exhausted today. Really tired. Did go for a walk this morning with hubby and dogs but was only 2 miles. Also had some palpitations (as in missed beats) this morning but thankfully these have now seemed to pass as the days gone on.
I want to feel well.
I want to do things with my children during these summer holidays like go to the beach, swimming, park etc etc.
All I want to to feel how I used to feel
Reply With Quote
  #7  
Old 30-07-18, 13:07
Mumzy Mumzy is offline
Junior Member
 
Join Date: May 2018
Posts: 108
Re: Seriously fed up

So Iíve had a little breakthrough today and took my 4 children swimming
It was a spur of the moment thing. I said come on kids letís go swimming and they got so excited. Was in the pool for around an hour. Really enjoyed this time with my children. Had a slight wobble when we dried and was ready to come out the changing room. This that swimming made me feel tired and hungry so was bit shaky. But I survived
Reply With Quote
  #8  
Old 31-07-18, 05:27
Phill2's Avatar
Phill2 Phill2 is offline
Senior Member
 
Join Date: Jul 2005
Location: , , Australia.
Posts: 1,504
Re: Seriously fed up

Great news Mumzy
__________________
Don't believe everything you think.

Don't be afraid that your life will end, be afraid that it will never begin.
Reply With Quote
  #9  
Old 31-07-18, 13:46
NervousKel NervousKel is offline
Junior Member
 
Join Date: Apr 2018
Posts: 174
Re: Seriously fed up

That's great news, Mumzy :-)!
Reply With Quote
  #10  
Old 01-08-18, 09:41
Mumzy Mumzy is offline
Junior Member
 
Join Date: May 2018
Posts: 108
Re: Seriously fed up

So my husband says he thinks I should up my dose to 2.5mg come Friday night. Thing is I know heís right but scared. Hate feeling anxious but also hate feeling scared to take 2.5mg aaaaarrrrggggg
Reply With Quote
Reply

Tags
fed


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.